Alert archive / Alabama / Red Flag Warnings in 2007
Red Flag Warning 22, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Dec 4, 2007, 3:37 AM CST for 39 counties in Alabama. It took effect at Dec 4, 2007, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2007, 3:37 AM CST (09:37 UTC)
- In effect from
- Dec 4, 2007, 12:00 PM CST
- Expired
- Dec 4, 2007, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2110 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 040937 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 337 AM CST TUE DEC 4 2007 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON... .EXPECTED LOW RELATIVE HUMIDITY VALUES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. ALZ011>015-017>050-041745- /O.UPG.KBMX.FW.A.0010.071204T1800Z-071204T2200Z/ /O.NEW.KBMX.FW.W.0022.071204T1800Z-071204T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 337 AM CST TUE DEC 4 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JD/81
1 follow-up statement
000 WWUS84 KBMX 041716 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1116 AM CST TUE DEC 4 2007 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON... .EXPECTED LOW RELATIVE HUMIDITY VALUES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. ALZ011>015-017>050-042300- /O.CON.KBMX.FW.W.0022.071204T1800Z-071204T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1116 AM CST TUE DEC 4 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Dec 3, 11:30 PM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Dec 3, 11:30 PM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1130 PM CST MON DEC 3 2007 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... MINOR CHANGES TO THE UPDATED PACKAGE. JUST A FEW TWEAKS WITH THE HOURLY TEMPERATURES AND DEWPTS AS ISOLATED SPOTS DROPPED VERY QUICKLY AFTER SUNSET. THE WINDS HAVE ALSO CALMED CONSIDERABLY ADDING TO THE RAPID COOLING EFFECTS. NO OTHER CHANGES NECESSARY AS EARLIER PACKAGE IS IN GOOD SHAPE. 17/KLAWS && .AVIATION...06Z TAF DISCUSSION. VFR CONDITIONS THRU THE PERIOD. NO AVIATION CONCERNS. 58/ROSE && .FIRE WEATHER...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF CENTRAL ALABAMA FOR TUESDAY AFTERNOON. A VERY DRY AND COLD AIR MASS HAS SETTLED OVER THE AREA. COLDER TEMPERATURES TODAY KEPT RELATIVE HUMIDITY ABOVE THE 25 PERCENT CRITICAL THRESHOLD. ANOTHER COLD FRONT WILL APPROACH ALABAMA ON WEDNESDAY...WHICH WILL PRODUCE WESTERLY WINDS ACROSS THE AREA TUESDAY AFTERNOON...AND RESULT IN WARMER TEMPERATURES AND MUCH LOWER HUMIDITY. 58/ROSE && .BMX WATCHES/WARNINGS/ADVISORIES... AL...FIRE WEATHER WATCH ALL ZONES TUESDAY FROM NOON UNTIL 4 PM. &&
Hazardous weather outlook, Dec 3, 5:51 PM CST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 551 PM CST MON DEC 3 2007 ALZ011>015-017>050-041300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 551 PM CST MON DEC 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ON TUESDAY...THE COMBINATION OF A DRY AIRMASS AND WARMING TEMPERATURES WILL CAUSE RELATIVE HUMIDITY VALUES TO DECREASE SIGNIFICANTLY DURING THE AFTERNOON HOURS. THIS WILL LIKELY RESULT IN HAZARDOUS WILDFIRE CONDITIONS. OUTDOOR BURNING IS DISCOURAGED. WEDNESDAY THROUGH SUNDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY.
Nearby
Red Flag Warnings in Alabama, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.